Azzoug S.,Bab El Oued Hospital Endocrine and metabolic diseases |
Diab N.,Military Hospital Cardiology |
Chentli F.,Bab El Oued Hospital Endocrine and metabolic diseases
Acta Endocrinologica | Year: 2011
Introduction.Cardiomyopathy secondary to severe hypocalcaemia can lead to death when misdiagnosed. However, it can respond favorably to calcium and vitamin D as in this observation. Case report. SB, 50 years old, was hospitalized for heart failure. He was operated on for cataracts and treated for epilepsy, but was not known as having heart problems. Clinical examination revealed global heart failure. Chest x ray showed cardiomegaly with bilateral pleural effusion. Echocardiography demonstrated myocardium dilatation with an impaired systolic function (ejection fraction = 38%, N≥ 60). Heart screening did not find any cause, but laboratory investigation diagnosed severe hypocalcemia (mean value: 26mg/L (N=80-105) or 0.65 mmol/L), high phosphorus (61.5mg/L, N=25-45), and low parathormone (6.51 pg/mL, N=15-65 pg/mL). Corrected calcium according to protidemia was 0.69 mmol/L. Magnesium was normal. Brain CT scan showed bilateral and symmetrical calcifications of basal ganglia arguing for Fahr's syndrome. After calcium (1g) and vitamin D (2, then 3 μg/day) during one week, cardiac abnormalities improved promptly. Three months later seizures disappeared totally after stopping anti epileptic drugs. Conclusion.The fast reversibility of heart failure and seizures under calcium suggests observed symptoms were due to hypocalcaemia, seemingly installed on a previously normal heart function. So, calcium assessment should be checked systematically in heart insufficiency.
Chenlli F.,Bab El Oued Hospital Endocrine and Metabolic Diseases |
Terki B.,Bab El Oued Hospital Endocrine and Metabolic Diseases |
Djerradi L.,Bab El Oued Hospital Endocrine and Metabolic Diseases |
Bclhimer F.,Bab El Oued Hospital Endocrine and Metabolic Diseases |
Azzoug S.,Bab El Oued Hospital Endocrine and Metabolic Diseases
Acta Endocrinologica | Year: 2012
Introduction: Pituitary apoplexy is a rare, acute, and life threatening condition due to haemorrhage or necrosis within a pituitary adenoma. Its prognosis may be poor leading to a fatal issue, or be good inducing a decrease or cure of the pituitary adenoma as in the case presented. Case report: A man, aged 28 years, having a history of well proved acromegaly [Growth hormone =GH=205ng/mL (n<5), and pituitary adenoma measuring 19×16mm] with diabetes mcllitus (Glycaemia 4g/L, glycosuria++++, with ketoacidosis) treated with insulin for one year, was referred for numerous hypoglycaemias which obliged him to stop insulin and diet. Just before, he had an acute episode of headaches, nauseas and vomiting. Clinical exam showed typical acromegaly, but pituitary assessment demonstrated low GH=0.05ng/mL, normal IGFI, without pituitary deficits. Routine analyses were normal. Fasting glycaemias. and glycaemias after glucose loading were normal too. Cerebral MRI showed a significant decrease in pituitary tumour (10 × 16mm). Ten years later, glycaemias, GH. IGF1, and other pituitary functions remained normal, the necrotic pituitary process decreased up to 4.5 mm in height. Conclusion: This clinical history and outcome argued for a pituitary apoplexy secondary to apparently spontaneous necrosis of a somatotrop adenoma that induced a total cure of acromegaly and diabetes mcllitus.